Jump to content



Photo

Lessons Learned From Rapid Tapering


  • Please log in to reply
8 replies to this topic

#1 Timbo

Timbo

    Good Friend

  • Members
  • PipPipPipPip
  • 148 posts
  • LocationTexas
  • why_joining:
    Recently started tapering off of Cymbalta. Having bad effects and wanted to see if there were any ways to do this without having such a negative impact on my functionality.

Posted 17 January 2014 - 11:06 PM

I don't know if this information will be helpful to anyone.  But I figure this is somewhat of a pioneering effort for all of us - learning along the way.  

 

I have been weaning off of Cymbalta for almost 2 months, now.  I started at 60 mg (approx 205 beads), and I was tapering by 2 beads per day.  I made some variations along the way that I have posted in other forums - each time, I went against the advice of others and rushed the process.  

 

As I continued to taper downward, all went fairly well until I got down to about 22 beads.  I started to feel more nauseous than usual, more dizzy, extremely "foggy" thinking, etc.  Each day got worse until i was down to 17 beads.  It has been almost a week, since I got to that day.  I have to say, it was the sickest I have been since I have been going through this "exciting" journey.    

 

In the past, it had been fairly easy to adjust by increasing my dose a few beads.  This time proved to be more challenging.   At first, I went immediately up to 25 beads, but I was still miserable.  I thought I would try increasing by 1 or 2 beads/day until I felt better, but I had too much going on at work to risk that process.  I finally swallowed my pride along with 40 beads.  Finally, within 24 hours, I felt amazing (seriously...amazing).    That was 2 days ago.  I still feel great.  I have no fogginess, no headache, no dizziness, great energy...I think it has been years since I have felt so "good."  

 

The reason I am sharing this, is that I know there are a lot of folks struggling with the almost disabling effects of this withdrawal process.  I have had so many kind supporters who have encouraged me to slow down (or "whoa" down, as my dear friend, Equuswoman, puts it).   Having these 2 days of clarity has been helping me step back a bit and realize that there is no reason to punish myself by going through hell to get down to zero beads.   Of course, that IS my ultimate objective.  But if the worst thing that happens is that I extend this process a couple of months, why not - especially, if I can feel as good as I do today.   

 

I realize everyone has his/her own reasons for doing what they do.  I am only sharing my own personal experience.  Even if there is just one person out there who reads this and is helped by it, it was worth sharing.  I can't begin to express how amazing 2 days clarity of mind can help put 50 days of hell into perspective.   It may be worth considering, if you are struggling through this process.   

 

Onward and upward!  (or should I say "downward"?)  


#2 equuswoman

equuswoman

    Like a Family Member

  • Active Members
  • PipPipPipPipPipPipPip
  • 965 posts
  • LocationSweet Home Alabama
  • why_joining:
    In the future want 2B off Cymbalta! The physicians are no help. Looking for understanding, support & encouragement as I know this is a difficult process. Want 2 be of help 2 others who will find this site looking for same things as I.

Posted 18 January 2014 - 01:14 AM

Timbo:

Thank you so very much for your post. It helped me to read it as I am in the process of coming off ever so slowly the drug Cymbalt.

I will be forever grateful to the ppl here on the support forum when I 'found' it. fishinghat & thismoment were here to meet me as I came aboard. I have met others along the way. Ppl whom I hope that I've been able to share a bit with, to encourage as we make this journey toward the future with Cymbalta being a part of it. No matter how LONG it takes. I am determined to find freedom on of these days...You are a dear friend to me and you remain in my daily prayers for peace and healing as does others here on the forum...

Much love TheEquusWoman :hug:


#3 thismoment

thismoment

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 2,514 posts

Posted 18 January 2014 - 02:00 AM

Tim

 

Great post! You have crystal clarity of mind! Looks like it's working the way it was intended. I'm happy for you!

 

 

Equuswoman

 

It is always a pleasure to read your posts! You're a straight-shooter, smart, and profoundly compassionate!


#4 Timbo

Timbo

    Good Friend

  • Members
  • PipPipPipPip
  • 148 posts
  • LocationTexas
  • why_joining:
    Recently started tapering off of Cymbalta. Having bad effects and wanted to see if there were any ways to do this without having such a negative impact on my functionality.

Posted 18 January 2014 - 09:05 AM

Tim

 

Great post! You have crystal clarity of mind! Looks like it's working the way it was intended. I'm happy for you!

 

 

Equuswoman

 

It is always a pleasure to read your posts! You're a straight-shooter, smart, and profoundly compassionate!

Thank you, thismoment.  Both you and Equuswoman have both been a critical part of this experience as have many others here.  Although I have never met either one of you, I consider myself more than fortunate to have been able to cross your paths.   

 

I agree with thismoment, equuswoman...I think that is a perfect description of your character - you're my kind of people!  :) 


#5 equuswoman

equuswoman

    Like a Family Member

  • Active Members
  • PipPipPipPipPipPipPip
  • 965 posts
  • LocationSweet Home Alabama
  • why_joining:
    In the future want 2B off Cymbalta! The physicians are no help. Looking for understanding, support & encouragement as I know this is a difficult process. Want 2 be of help 2 others who will find this site looking for same things as I.

Posted 18 January 2014 - 09:44 AM

Thank you both so much for the kind words. :hug:


#6 Wagtail

Wagtail

    Like a Family Member

  • Active Members
  • PipPipPipPipPipPipPip
  • 505 posts
  • LocationSydney
  • why_joining:
    Need support

Posted 18 January 2014 - 04:10 PM

Hi everyone, Timbo that is refreshing news !.
A little holiday in the middle of your journey sounds perfect & it will give you time to get your strength & fortitude back to continue @ the pace that suits you and why the hell not. As you said " there is no rush " , wow I wish I had done that .

10 weeks since my last capsule & I just had three incredible fine days & dared to HOPE but for reasons I can't fathom , yesterday I had another " medium " day.
S/e returned & I felt blah , I spent most of the day wondering if I had eaten or done something different to bring this on .
I can only say that the three " SMOOTH " days were incredible , my balance returned , my head & thinking were clear, I felt 10 yrs younger & had a huge smile from sheer happiness from feeling NORMAL . I had forgotten what that was & it felt wonderful .
I'm asking GOD to let me have many more of those " smooth " days & a lot less " medium " days .

There is finally light @ the end of my tunnel & ALL YOU FRIENDS have had a part to play in my recovery , how do I say thanks ?.
God bless each & everyone of you . Xxxxx

#7 equuswoman

equuswoman

    Like a Family Member

  • Active Members
  • PipPipPipPipPipPipPip
  • 965 posts
  • LocationSweet Home Alabama
  • why_joining:
    In the future want 2B off Cymbalta! The physicians are no help. Looking for understanding, support & encouragement as I know this is a difficult process. Want 2 be of help 2 others who will find this site looking for same things as I.

Posted 18 January 2014 - 07:04 PM

Hi everyone, Timbo that is refreshing news !.
A little holiday in the middle of your journey sounds perfect & it will give you time to get your strength & fortitude back to continue @ the pace that suits you and why the hell not. As you said " there is no rush " , wow I wish I had done that .

10 weeks since my last capsule & I just had three incredible fine days & dared to HOPE but for reasons I can't fathom , yesterday I had another " medium " day.
S/e returned & I felt blah , I spent most of the day wondering if I had eaten or done something different to bring this on .
I can only say that the three " SMOOTH " days were incredible , my balance returned , my head & thinking were clear, I felt 10 yrs younger & had a huge smile from sheer happiness from feeling NORMAL . I had forgotten what that was & it felt wonderful .
I'm asking GOD to let me have many more of those " smooth " days & a lot less " medium " days .

There is finally light @ the end of my tunnel & ALL YOU FRIENDS have had a part to play in my recovery , how do I say thanks ?.
God bless each & everyone of you . Xxxxx

wagtail, I am glad that you are doing pretty well in your journey coming off Cymbalta. I pray that you have more smooth days ahead of you. Hindsight is 20/20 so they tell us. Please keep in touch and let us know how  you're doing as you continue on without Cymbalta in your system. Hopefully the s/s will become few and far between. May God bless and keep you now and always. :hug:


#8 vtybee

vtybee

    Newbie

  • Members
  • Pip
  • 7 posts
  • LocationGA
  • why_joining:
    Support needed.

Posted 26 January 2014 - 05:34 PM

Thank you Tim bo. I am really struggling. My emotions are barely controllable.

#9 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,237 posts
  • LocationMissouri

Posted 26 January 2014 - 05:44 PM

vtybee, can you hold your dosage stable for a while until you get feeling better and then start tapering again?





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users